Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

3 year old. Had O and H antibodies titer 1:160. Given amoxycilin, augmentin. No signs of fever. Typhoid?

Dear Dr. My 3 yr old son has had O and H antibodies titre of 1:160 continuously for 2months now, the Dr have prescribed amoxycilin followed by Augmentin for most of these period and we have religiously followed the regimen. Two months down the line and the titre still reads 1:160. The child has no normal count of WBC and RBC and does not show signs of fever. Should we be worried he has typhoid fever? Should we try some other drug like azithromycin?
Asked On : Fri, 1 Mar 2013
Answers:  1 Views:  39
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Pediatrician 's  Response
Feb 2013
Thank you for your query,
The titre is significant.
But as there is no fever it is not suggestive of typhoid fever but this indicates previous infection with typhoid fever.
Typhoid fever will responds to antibiotic and it will subside, whereas the antibody titer will remain same for long time and on widal test this shows positive.
And some other infections will cause the raise of typhoid antibodies on raise and it is called anamenstic reaction and this may be the cause for positive test.
Relapse of typhoid also cause raised titre but here fever will be there.
So consult your Pediatrician for the examination of your child and to correlate the test results.
Hope I have answered your query.
Answered: Fri, 8 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor